MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 3251 3K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 3251 3K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-3251-9
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A biomedical technician (bmt) reported that a 2008t hemodialysis (hd) machine was alarming low conductivity while utilizing a low sodium batch of naturalyte during setup.Upon follow up, the bmt confirmed he observed the low conductivity alarm and values on one machine during setup.The theoretical conductivity (tcd) was 13.7 ms/cm and the actual conductivity was bouncing between 13.2 ¿ 13.3 ms/cm.The issue was resolved after replacing the naturalyte with lot # 20cxa3044.He confirmed there was no patient involvement.The bi-bicarb used was part # 08-4080-bb, lot # is unknown.There were 6 gallons remaining of the reported naturalyte lot when the issue occurred.He is unsure if the clinic has used the remaining jugs.The bmt indicated he would follow up if samples were available to return for physical evaluation.There were no serious adverse events, injuries, nor required medical intervention attributed to this event.
 
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 6 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.20lxac059 indicated that 2140 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac059 met release specifications.As of 03/02/2021 no samples were returned.Samples are not needed to confirm the allegation.A sample retain of the reported lot was tested and found to be within specifications.Through other complaint allegations of the same issue for lots: 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot: 20lxac059 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac059 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description
A biomedical technician (bmt) reported that a 2008t hemodialysis (hd) machine was alarming low conductivity while utilizing a low sodium batch of naturalyte during setup.Upon follow up, the bmt confirmed he observed the low conductivity alarm and values on one machine during setup.The theoretical conductivity (tcd) was 13.7 ms/cm and the actual conductivity was bouncing between 13.2 ¿ 13.3 ms/cm.The issue was resolved after replacing the naturalyte with lot#: 20cxa3044.He confirmed there was no patient involvement.The bi-bicarb used was part#: 08-4080-bb, lot# is unknown.There were 6 gallons remaining of the reported naturalyte lot when the issue occurred.He is unsure if the clinic has used the remaining jugs.The bmt indicated he would follow up if samples were available to return for physical evaluation.There were no serious adverse events, injuries, nor required medical intervention attributed to this event.

Brand Name
NATURALYTE 3251 3K 2.5CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key11381713
Report Number3005162618-2021-00010
Device Sequence Number11728930
Product Code KPO
UDI-Device Identifier00840861101740
UDI-Public00840861101740
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Model Number08-3251-9
Device Catalogue Number08-3251-9
Device Lot Number20LXAC059
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1